| Model Number |
22437-19 |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 70% stenosed de novo lesion in the internal carotid artery.The barewire of the small emboshield nav6 embolic protection system (eps) was advanced with difficulty due to resistance with the guide catheter.Then the eps was removed from the patient and the barewire was noted to become unraveled [break and stretched].Therefore, another emboshield eps device was used to continue with the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils and break were confirmed.The reported difficulty advancing could not be confirmed as it was related to procedural circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot number specific issue.The investigation determined that the reported difficulties were due to circumstances of the procedure.It is likely that during advancement, the barewire tip became compromised due to resistance with the guide catheter resulting in stretched tip coils and break of the barewire core.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.